unexplained BG lows

By camerashy Latest Reply 2011-07-08 16:43:12 -0500
Started 2011-07-07 16:35:15 -0500

I have almost had to call an ambulance twice in the past couple of months because my glucose level drops like a rock for no good reason. I check before I eat supper, and it's usually between 110 and 120. I use the amount of insulin I've been directed to use, and eat the usual amount of food. Usually my reading will go up to almost 200, then come back down to around 140 in a couple of hours. However, upon occasion it will drop TOO much, as I've said, for no apparent reason. Tuesday night is dropped to 46. One night it dropped to 13. I never feel it doing that until something tells me "something's wrong!" When it went to 13, my vision went white. That's all I could see - white. When it fell to 46 I felt like my insides were burning.
Has anyone got similar experiences? Does anyone know why this happens?

8 replies

Cookie Roma
Cookie Roma 2011-07-08 00:23:55 -0500 Report

Just had a low of 37 tonight. Hate that. I drank some low fat chocolate milk and brought it back up. Now I just feel strange and have that real weird headache.

camerashy 2011-07-08 16:43:12 -0500 Report

Low fat or not, I wish I could have milk. One of the things that I developed after having to go on insulin is lactose intollerance.

alanbossman 2011-07-07 20:52:31 -0500 Report

I would suggest you go and see your doctor and show those numbers. Also your numbers a high after a meal they should be 140 or under 2 hrs after a meal

camerashy 2011-07-08 16:42:05 -0500 Report

I know - but there's nothing I can do about it until I find out what's causing it. I DID find out, though, that if I eat a lot of broccoli (which I really like, believe it or not) I can stay in better control.

JoleneAL 2011-07-07 16:50:20 -0500 Report

Are you using a set amount of insulin at meals, or are you using a carb to insulin ratio? My doctor has me using 5 units at each meal, but there are times I only use a couple units because of the carbs in the meal and my levels are fine going in.

camerashy 2011-07-07 16:59:54 -0500 Report

I use a set amount, and it's usually right on. Today I had to use some at lunchtime, which isn't usual, but I had a peanut-butter sandwich, and for some reason peanut-butter shoots my glucose sky high.

JoleneAL 2011-07-08 05:26:17 -0500 Report

There are sugar free peanut butters out there; but if it shoots your BG too high, sorry to say this, but don't eat it.